Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 67, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 17, 2019, 6:24 AM CDT for Newton County, Missouri. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2019, 6:24 AM CDT (11:24 UTC)
- Expired
- Jun 17, 2019, 11:22 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:34 AM CDT | FLASH FLOOD | Neosho, MO | NEWTON COUNTY CENTRAL DISPATCH REPORTED TO NWS THAT SEVERAL ROADS WERE BEING CLOSED OFF IN NEOSHO DUE TO FLASH FLOODING. |
| Jun 17, 8:30 AM CDT | HEAVY RAIN 3.86 | Neosho, MO | MEASURED AT THE NEWTON COUNTY EOC. |
| Jun 17, 8:38 AM CDT | FLASH FLOOD | 1 Nnw Neosho, MO | HICKORY AND SHOAL CREEKS OUT OF BANKS ON NORTH END OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
420
WGUS53 KSGF 171124
FFWSGF
MOC145-171730-
/O.NEW.KSGF.FF.W.0067.190617T1124Z-190617T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
624 AM CDT Mon Jun 17 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Newton County in southwestern Missouri...
* Until 1230 PM CDT Monday.
* At 623 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in the Hickory Creek, Dry Branch, and High School
Branch basins near and upstream of the city of Neosho. Flash
flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Neosho... Granby...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3698 9442 3694 9436 3694 9432 3693 9429
3689 9424 3685 9423 3681 9426 3678 9430
3679 9434 3681 9439 3684 9442 3688 9443
3694 9443 3697 9444
$$
Cramer1 follow-up statement
278
WGUS73 KSGF 171622
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1122 AM CDT Mon Jun 17 2019
MOC145-171632-
/O.CAN.KSGF.FF.W.0067.000000T0000Z-190617T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton MO-
1122 AM CDT Mon Jun 17 2019
...THE FLASH FLOOD WARNING FOR CENTRAL NEWTON COUNTY IS CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3698 9442 3694 9436 3694 9432 3693 9429
3689 9424 3685 9423 3681 9426 3678 9430
3679 9434 3681 9439 3684 9442 3688 9443
3694 9443 3697 9444
$$
CramerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:25 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 17, 2:25 AM CDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Springfield MO 225 AM CDT Mon Jun 17 2019 .SHORT TERM...(Today and Tonight) Issued at 230 AM CDT Mon Jun 17 2019 An area of showers with a few rumbles of thunder continues to transition across portion of southeast Kansas and west central Missouri this morning. This area of activity is associated with a quick moving wave of energy coming out of Southern Plains. Given the lack of both a strong thermodynamic and dynamic environment, there is no associated risk for severe weather. However, it should be noted that this area of showers is moving across a rather soggy southeast Kansas from previous days rain. Thus, any efficient rainfall could produce additional runoff and minor flooding issues. As this shortwave energy continues to translate through the region through the early morning hours, scattered showers and thunderstorms will remain possible. It appears the best chance for showers and thunderstorms will exist across the eastern half of the CWA through the afternoon and early evening. This will be a focus for potentially heavy rainfall in slow moving storms along a boundary and efficient rain producers (PWATs around 1.6). This activity is expected to dissipate to the east by late Monday evening. Expect temperatures to climb to around 80 for most of Monday afternoon. .LONG TERM...(Tuesday through Monday) Issued at 230 AM CDT Mon Jun 17 2019 Expect drier conditions through most of the day Tuesday before additional waves of shortwave energy begin to sweep across the Central Plains Tuesday into Tuesday evening. Models continue to differ on timing of this system arriving Tuesday evening, yet are in a consensus that another complex of showers and thunderstorms will transition through the region in the Tuesday night through Wednesday timeframe from west to east. Based on recent model guidance, there appears to be a marginal risk for strong to severe storms on Tuesday evening into the overnight hours. This threat for a few strong to severe storms will need to be reevaluated with future model guidance. It is anticipated that this activity will slowly move through the CWA and may linger into the afternoon hours Wednesday, especially across the eastern half of the region. Expect temperatures to be in the lower 80s Tuesday and Wednesday. As heights begin to rise and a ridge develops across the eastern CONUS into Thursday, expect temperatures to rise into the middle 80s with drier conditions. This trend will continue through Saturday as highs climb into the upper 80s, possibly pushing 90. The next chance for rain returns to the region by late Sunday into Monday as additional waves of shortwave energy look to translate across the area. However, medium range model guidance are not in agreement on exact timing, location, and intensity. Looking ahead through next week, a strong negative PNA teleconnection is forecast and would suggest a continued wet pattern as repetitive shortwaves are able to transition through the region with a supportive Gulf airmass being funneled in. While teleconnections do not dictate all the factors of forecasting potential future rainfall, it does provide supportive evidence. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1142 PM CDT Sun Jun 16 2019 Occasional showers and thunderstorms are expected throughout much of the TAF period as upper level energy moves slowly through the area. Confidence in exact details and impacts is limited by unknowns with convective coverage and intensity. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Titus
Hazardous weather outlook, Jun 17, 5:12 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 512 AM CDT Mon Jun 17 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 512 AM CDT Mon Jun 17 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. DISCUSSION... Scattered showers and thunderstorms will continue through the morning across the area. A few cloud to ground lightning strikes will be possible in the more intense storms. Locally heavy rainfall and isolated flooding will also be possible with any slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A complex of showers and storms will develop to the west of the area Tuesday evening and move into the area Tuesday night into Wednesday with the potential for strong to severe storms and flooding, especially across southeast Kansas and western Missouri. Additional showers and storms will then return to the area by next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:14 AM CDT | Areal Flood Warning | SGF | Jasper, Newton | 10 hr |
| Jun 17, 8:12 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jun 17, 8:12 AM CDT | River Flood Warning | SGF | St. Clair | 59 days |
| Jun 17, 8:19 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 13 hr |
| Jun 17, 1:08 PM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Morgan, Pulaski | 3 hr |
| Jun 17, 2:30 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 4 hr |
| Jun 17, 3:44 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 4 hr |
| Jun 17, 4:27 PM CDT | Areal Flood Warning | SGF | Camden, Laclede, Maries, Miller, Morgan, Pulaski | 12 hr |
| Jun 17, 6:31 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.